Alert archive / Nebraska / Wind Advisories in 2010
Wind Advisory 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind advisory at Mar 11, 2010, 2:40 AM MST for 7 counties in Nebraska. It took effect at Mar 11, 2010, 7:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2010, 2:40 AM MST (09:40 UTC)
- In effect from
- Mar 11, 2010, 7:00 AM MST
- Expired
- Mar 11, 2010, 4:59 PM MST
- In force
- 10 hr
- Issued by
- NWS Cheyenne, WY
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 133 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
375 WWUS75 KCYS 110940 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 240 AM MST THU MAR 11 2010 ...BRISK AND GUSTY NORTHWEST WINDS TODAY ACROSS WESTERN NEBRASKA... .A RELATIVELY STRONG SURFACE PRESSURE GRADIENT COMBINED WITH GUSTY WINDS ALOFT WILL PRODUCE WINDY CONDITIONS ACROSS THE WESTERN NEBRASKA PANHANDLE TODAY. NEZ003-019>021-054-055-095-096-120000- /O.NEW.KCYS.WI.Y.0003.100311T1400Z-100312T0000Z/ BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...HARRISON... AGATE 240 AM MST THU MAR 11 2010 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. * TIMING...WINDS WILL INCREASE EARLY THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. * WINDS..WILL BE NORTHWEST AT 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * IMPACTS...MOTORISTS IN HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION WHILE TRAVELING ACROSS THE WESTERN NEBRASKA PANHANDLE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RUBIN
2 follow-up statements
213 WWUS75 KCYS 111821 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1121 AM MST THU MAR 11 2010 ...BRISK AND GUSTY NORTHWEST WINDS TODAY ACROSS THE SOUTHERN NEBRASKA PANHANDLE... .A RELATIVELY STRONG SURFACE PRESSURE GRADIENT COMBINED WITH GUSTY WINDS ALOFT WILL PRODUCE WINDY CONDITIONS ACROSS THE SOUTHERN NEBRASKA PANHANDLE TODAY. NEZ003-019-095-096-111930- /O.CAN.KCYS.WI.Y.0003.000000T0000Z-100312T0000Z/ BOX BUTTE-SCOTTS BLUFF-NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING... HARRISON...AGATE 1121 AM MST THU MAR 11 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WIND ADVISORY. NORTHWESTERLY WINDS ARE NOT EXPECTED TO BE QUITE AS STRONG AS EARLIER ANTICIPATED BUT WILL STILL BE RATHER STRONG WITH SOME GUSTS AROUND 40 MPH THROUGH MID-AFTERNOON. $$ NEZ020-021-054-055-120000- /O.CON.KCYS.WI.Y.0003.000000T0000Z-100312T0000Z/ BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 1121 AM MST THU MAR 11 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING...CONTINUING THROUGH MID AFTERNOON THEN DIMINISHING. * WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. * IMPACTS...MOTORISTS IN HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION WHILE TRAVELING ACROSS THE WESTERN NEBRASKA PANHANDLE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
881 WWUS75 KCYS 112359 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 459 PM MST THU MAR 11 2010 ...WIND ADVISORY CANCELED... NEZ020-021-054-055-120100- /O.CAN.KCYS.WI.Y.0003.000000T0000Z-100312T0000Z/ BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 459 PM MST THU MAR 11 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE WIND ADVISORY. WINDS WILL REMAIN GUSTY THROUGH THE EARLY EVENING HOURS...BUT FOR THE MOST PART...WILL CONTINUE TO DECREASE AS THE EVENING PROGRESSES. THUS THE WIND ADVISORY FOR THE NEBRASKA PANHANDLE HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Mar 10, 10:02 PM MST, 4 hours 38 minutes earlier.
Area forecast discussion, Mar 10, 10:02 PM MST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1002 PM MST WED MAR 10 2010 .UPDATE TO AVIATION... UPDATE...CURRENT KCYS RADAR LOOP SHOWS BANDS OF LIGHT SNOW MOVING SOUTH ACROSS SOUTHEAST WYOMING AND MOST OF THE WESTERN NEBRASKA PANHANDLE THIS EVENING AS A LOW PRESSURE SYSTEM REMAINS STATIONARY OVER THE NORTHERN AND CNTRL PLAINS. SNOW IS MAINLY LIGHT...WITH A FEW BANDS OF MODERATE SNOW SHOWING UP ON RADAR NORTH OF CHEYENNE. EXPECT SNOW ACCUMULATIONS TO BE LIGHT AND GENERALLY UP TO ONE INCH...WITH LOCALLY HIGHER AMOUNTS ON THE EAST AND NORTH FACING SLOPES AND RIDGES. IN ADDITION...EXPECT WINDS TO INCREASE OUT OF THE NORTHWEST BY LATE TONIGHT AND EARLY THURSDAY MORNING AS A SURFACE LOW FORMS AND RAPIDLY INTENSIFIES EAST OF THE REGION...MAINLY EAST OF THE LARAMIE RANGE AND OVER THE NEBRASKA PANHANDLE. WILL LIKELY NEED A WIND ADVISORY FOR AT LEAST THE SOUTHERN NEBRASKA PANHANDLE...ALONG AND SOUTH OF THE NORTH PLATTE RIVER VALLEY...FOR THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR WINDS AROUND 30 MPH AND GUSTS UP TO 50 MPH. WILL DECIDE SHORTLY ON ISSUANCE TIME...AND MAY HAVE THE MIDNIGHT CREW MAKE THE FINAL DECISION. PREV DISCUSSION... /ISSUED 252 PM MST WED MAR 10 2010/ SHORT TERM...TONIGHT THROUGH FRIDAY...SCATTERED LIGHT SNOW SHOWERS ARE CONTINUING TO AFFECT MUCH OF THE CWA THIS AFTERNOON. THESE ARE ASSOCIATED WITH UPPER LEVEL VORTICITY AND MOISTURE WRAPPING AROUND AN UPPER LOW CENTERED OVER THE CENTRAL PLAINS. SOME BREAKS IN THE CLOUD COVER THIS MORNING ALLOWED FOR ENOUGH INSOLATION TO ENHANCE CONVECTIVE SNOW SHOWERS OVER CARBON AND SOUTHWESTERN ALBANY COUNTY WITH SOME HEAVY SNOW REPORTED AT RAWLINS FOR A BRIEF PERIOD THIS AFTERNOON. EXPECT THIS ACTIVITY OVER THE WESTERN CWA TO DIMINISH WITH SUNSET WITH SOME PATCHY FOG POSSIBLE TONIGHT DUE TO RESIDUAL LOW LEVEL MOISTURE. OVER THE PLAINS OF WYOMING AND NEBRASKA...NORTHERLY LOW LEVEL FLOW COMBINED WITH A SECOND BUT WEAKER VORT MAX WILL MAINTAIN SCATTERED TO NUMEROUS SNOW SHOWERS THROUGH TONIGHT BEFORE DIMINISHING IN THE MORNING HOURS. SNOWFALL SHOULD REMAIN LIGHT WITH AN ADDITIONAL HALF INCH TO AN INCH OF ACCUMULATION POSSIBLE IN THE HEAVIER SNOW SHOWERS IN THE NORTHERN TWO-THIRDS OF THE CWA. WITH TEMPERATURES DROPPING TO THE MID TO UPPER 20S TONIGHT...AREAS THAT DID RECEIVE MOISTURE TODAY WILL LIKELY SEE ICE FORM ON MANY SURFACES TONIGHT. THE MAIN UPPER LOW WILL SLOWLY WOBBLE ITS WAY EAST TOMORROW AND FRIDAY WITH AN UPPER RIDGE MOVING INTO THE ROCKIES. AS HIGH PRESSURE BUILDS OVER THE WEST AND INTERACTS WITH LOW PRESSURE OVER THE EAST...THE LOW LEVEL PRESSURE GRADIENT WILL TIGHTEN AND PRODUCE BLUSTERY NORTHWEST WINDS OVER MUCH OF THE EASTERN CWA. 12Z GUIDANCE SHOWS SOME DIFFERENCES AS TO HOW WIDESPREAD THE STRONGER WINDS WILL BE...BUT LOOKS LIKE AN WIND ADVISORY MAY BE NEEDED PARTICULARLY IN THE SOUTHERN NEBRASKA PANHANDLE. TEMPERATURES FOR TOMORROW WILL WARM A COUPLE DEGREES FROM TODAY...AND EVEN 5 TO 10 DEGREES MORE ON FRIDAY AS THE RIDGE AXIS MOVES INTO WYOMING. NORTHWEST WINDS AGAIN WILL BE BLUSTERY ON FRIDAY AS THE UPPER LEVEL LOW CONTINUES TO SLOWLY MOVE EAST AND THE LOW LEVEL PRESSURE GRADIENT IS SLOW TO RELAX. LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY... DRY AND MILD WEATHER EXPECTED SATURDAY UNDER A WEAKENING UPPER RIDGE OVER THE REGION. NEXT SURGE OF COOLER AIR LOOKS TO ARRIVE SUNDAY AS BASICALLY TWO UPPER LOWS DOMINATE THE COUNTRY...ONE OVER THE DESERT SW AND THE OTHER OVER THE EAST. THIS WILL ALLOW A RATHER COLD AIRMASS TO SETTLE ACROSS MUCH OF THE REGION SUNDAY AND MONDAY BEFORE A REBUILDING UPPER RIDGE OVER THE WESTERN CONUS BRINGS WARMER TEMPERATURES FOR THE MIDDLE OF THE WEEK. BEST CHANCE FOR ANY PCPN WOULD BE LATE SUNDAY INTO MONDAY WITH SURGE OF COOLER AIR AND POST FRONTAL UPSLOPE FLOW BUT SOME CONCERN AS TO MOISTURE AVAILABILITY. MAY NEED TO BUMP UP POPS SUNDAY NIGHT INTO MONDAY BUT WILL SEE WHAT SUBSEQUENT MODEL RUNS SHOW. AVIATION...FOR THE 06Z TAFS...AREA UNDER INFLUENCE OF LOCALIZED UPSLOPE AND DOWNSLOPE WITH OUR NORTHERLY WINDS. FOR THE MOST PART...MVFR TO LOCALIZED IFR CEILINGS WILL CONTINUE THROUGH THE EARLY MORNING HOURS BEFORE SYSTEM OVER EASTERN KANSAS FINALLY MOVES EAST. BELIEVE BY THE 11-12Z TIMEFRAME...MOST LOCATIONS SHOULD FINALLY SEE SNOW COME TO AN END AND LOW LEVEL MOISTURE PULLS EAST. STRONG WINDS FORECAST FOR OUR NEBRASKA TAF SITES AS WELL AS CYS AFTER 12Z WITH SUSTAINED WINDS 20 TO 30 KTS WITH HIGHER GUSTS AT TERMINALS EAST OF THE LARAMIE RANGE THROUGH MUCH OF THE DAY BEFORE EASING IN THE LATE EVENING HOURS. FIRE WEATHER...BREEZY NORTHWEST WINDS WILL CONTINUE THROUGH TOMORROW...WITH GUSTS OF 30 TO 40 MPH POSSIBLE IN THE AFTERNOON. RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN IN EXCESS OF 30 PERCENT ACROSS THIS AREA. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...TRUDEL/CLAYCOMB LONG TERM...RE
Hazardous weather outlook, Mar 10, 3:20 PM MST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 320 PM MST WED MAR 10 2010 NEZ002-003-019>021-054-055-095-096-WYZ101>119-112230- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 320 PM MST WED MAR 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW SHOWERS ARE EXPECTED TO CONTINUE ACROSS THE WESTERN NEBRASKA PANHANDLE THROUGH TODAY AND TONIGHT...WITH RAIN LIKELY MIXING WITH THE SNOW AS AFTERNOON TEMPERATURES REACH THE MID 30S. WESTERN PORTIONS OF THE AREA...INCLUDING THE SIERRA MADRE AND SNOWY RANGES WILL ALSO SEE INCREASING SNOW SHOWERS TODAY AND INTO TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WARMING TREND WILL OCCUR FOR THURSDAY THROUGH SATURDAY AS AN UPPER LEVEL RIDGE MOVES OVERHEAD. AN UPPER LEVEL LOW WILL SLIDE SOUTHWEST OF THE AREA SUNDAY BRINGING TEMPERATURES BACK TO BELOW NORMAL VALUES. ANOTHER WARMING TREND TO ABOVE NORMAL TEMPERATURES IS EXPECTED FOR THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
Wind Advisories in Nebraska, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.